MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE INSTRUMENT CURVED LEFT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE INSTRUMENT CURVED LEFT; ACCESSORIES,ARTHROSCOPIC
Model Number 72201186
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the arthropierce broke.It is unknown if there was any backup device available; therefore, is unknown how the procedure was completed.No delay, patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the reported arthropierce curved left, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, device broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
ARTHROPIERCE INSTRUMENT CURVED LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9662544
Report Number1219602-2020-00162
Device Sequence Number502352
Product Code NBH
UDI-Device Identifier03596010605610
UDI-Public03596010605610
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201186
Device Catalogue Number72201186
Device Lot Number50514117
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1